Bipolar Disorder Community
Daughter on Seroquil, too sleepy
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Daughter on Seroquil, too sleepy

My daughter just started on Seroquil and it knocks her out completely for hours. Not a bad thing at night, but she is supposed to take it in the morning and at night. Will she adjust to this or do I need to start giving her something to keep her awake during the day?
Tags: Seroquel
Related Discussions
4 Comments Post a Comment
Blank
603015_tn?1329866573
it takes a while but the body does adjust it took about three weeks for me. i have had other meds that needed to be adjusted during the day because they were too strong. if u keep intouch with the doctor he should be able to advise you.
Blank
Avatar_f_tn
Seroquel had that effect on me in small doses when I first started & eventually @ a higher dose was well tolerated. I take a 50mg in the daytime & 200mg @ bedtime. Maybe her pdoc can make some adjustments.
Blank
1680086_tn?1333698927
Everyone reacts differently, but Seroquel does have a sedative effect. I started out on 100mg of Seroquel at night and I would easily sleep 16 hours straight. I talked with my doctor about it and I was told to cut up my pill and take only 25mg, then 50mg, etc., and was finally was able to work up to 300mg (and later transitioned to 400mg of the XR), but it was a slow process for me. I have only taken my Seroquel at night, because it would make me incredibly drowsy for the entire day if I took any in the AM. I also take Adderall (adderrall) XR for my ADHD (which is a stimulant) and it did not help with making me less drowsy. Talk with her doctor, and give it time. I was told that it usually takes a couple of weeks for the body to adjust.
Blank
2034089_tn?1331760416
I was hospitalized and put on seroquel. I slept 19 hours a day for the three days that I was on it. I was sick of being so tired, so I asked to be put on different medication. Medications for Bipolar Disorder have come a long way and there are many out there. If it is drastically affecting her, I would definitely talk to your doctor about other medications. Good Luck.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
585414_tn?1288944902
Blank
ILADVOCATE
NY
Avatar_f_tn
Blank
Anonymouse88
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Avatar_f_tn
Blank
remar
st. louis, MO